MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a turbo-ject® single lumen over-the-wire power-injectable picc for an unspecified indication.The date of implant is not known.The customer reported that the device broke at the junction of the catheter and the hub.The circumstances and handling conditions at the time of event are not known.The patient was returned to the operating room for explant of the broken device and replacement with a new device.No further information was provided.The device is available for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of device history record, specification, quality control documents, complaint history, instructions for use (ifu) and visual inspections was conducted during on the returned product during the investigation.The complaint device was returned for analysis; a visual examination noted the clear tubing is partially separated from the purple hub.The turbo-ject® single lumen over-the-wire power-injectable picc is shipped with instructions for use which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow¿.A complaint history search for similar complaints revealed this to be the only reported complaint associated with the complaint lot number.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A definitive root cause could not be determined, however; based on the provided information the actual root cause is deemed to be; ¿inconclusive¿.Measures have been previously initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
TURBO-JECT® SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6751025
Report Number1820334-2017-01913
Device Sequence Number821823
Product Code LJS
UDI-Device Identifier00827002345218
UDI-Public(01)00827002345218(17)181114(10)7441585
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;